Hail, Franklin
- When
- March 30, 6:10 PM CST
- Where
- Franklin County, 1 mi E of Kirby
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.520, -90.983
Quarter sized hail occurred at Smiths Grocery east of Kirby.
Widespread severe weather and some flash flooding occurred over the ArkLaMiss region from the evening of March 30th through the evening of March 31st. On March 30th an upper level storm system moved into the region from the Southern Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Widespread severe weather and some flash flooding occurred over the ArkLaMiss region from the evening of March 30th through the evening of March 31st. On March 30th an upper level storm system moved into the region from the Southern Plains. It was accompanied by a slow moving cold front extending from a large surface low across the Central Plains into the middle Mississippi Valley.
A warm moisture rich air mass from the Gulf of Mexico moved into the region as a warm front lifted northward on the 30th. A series of potent upper level disturbances crossed the region through the 31st, bringing a rapid increase in wind aloft and resulting in an unstable environment that contained high levels of wind shear. These factors set the stage for flash flooding and several rounds of severe weather. Widespread severe weather occurred with a mix of damaging winds, up to golf ball sized hail, and two EF-1 tornadoes that occurred in Lamar and Lowndes counties. Parts of the Delta region experienced flash flooding, especially in Washington, Sunflower, Leflore, Carroll, and Montgomery counties. Fifteen homes had to be evacuated at Moorhead in Sunflower County. There were flooding issues on many primary and secondary roads. There was also additional river flooding from this system.
The cold front moved across the region on night of the 31st, thus ending the severe weather from the northwest.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 30, 4:30 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT WED MAR 30 2016
...POTENTIAL SIGNIFICANT SEVERE WEATHER OUTBREAK UNFOLDING FOR
TONIGHT THROUGH THURSDAY WITH THE POTENTIAL FOR FLOODING AND
SIGNIFICANT SEVERE...
.UPDATE...THERE IS INCREASING CONCERN FOR THE POTENTIAL FOR STRONG
TORNADOES ACROSS THE AREA THURSDAY AFTERNOON AND EVENING. LATEST 18Z
NAM/GFS INDICATE STRONGER LOW LEVEL SHEAR THAN PREVIOUS RUNS ALONG
WITH LAPSE RATES OF 7.0-7.5 C/KM. SIG TOR PARAMETERS ARE ALSO
INCREASING WITH EACH RUN. THE HWO/GRAPHICAST HAVE ALREADY BEEN
UPDATED. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND UPDATES
FOR THIS POTENTIAL SIGNIFICANT SEVERE WEATHER EVENT./15/
.SHORT TERM...
THE LARGE SURFACE TROUGH IS STILL LOCATED OVER THE 4 CORNERS REGION
WITH COLD FRONT STRETCHING THROUGH THE CENTRAL/SOUTHERN PLAINS.
SCATTERED SHOWERS HAVE BROKEN OUT ACROSS THE AREA THIS AFTERNOON.
TEMPS ARE CURRENTLY IN THE 70S WITH DEWPOINTS ALL IN THE 60S NOW.
CLOUDS HAVE SOMEWHAT DETERRED SURFACE HEATING TODAY SO THAT MORE
STORMS HAVE NOT BROKEN OUT. A TORNADO WATCH IS CURRENTLY IN PLACE FOR
THE ARKLATEX REGION JUST TO OUR WEST. DO NOT EXPECT ANY MAJOR
ACTIVITY TO START AFFECTING OUR AREA UNTIL 6 PM OR SO.
TONIGHT...A SERIES OF DISTURBANCES WILL BRING MULTIPLE ROUNDS OF
CONVECTION TO THE AREA THROUGH FRIDAY. WAA WILL CONTINUE PUMPING
MOISTURE INTO OUR CWA THROUGH THE NIGHT. PW VALUES BY 00Z WILL BE IN
THE 1.75 INCH RANGE...MUCH ABOVE NORMAL. THE EXIT REGION OF THE UPPER
LEVEL JET CURRENTLY OVER THE ARKLATEX WILL SHIFT EASTWARD OVERNIGHT
INTO THE ARKLAMISS. THIS WILL BE WHERE THE FOCUS OF SEVERE WEATHER
OVERNIGHT WILL BE. CAPE VALUES WILL BE MARGINAL BUT VERY STRONG LOW
LEVEL SHEAR WILL SUPPORT THE POTENTIAL FOR SUPERCELLS AT FIRST. A
BOUNDARY WILL EVENTUALLY EVOLVE AND PUSH EAST (ACCORDING TO CURRENT
HI-RES MODELS). THE MAIN THREAT OVERNIGHT WILL BE TORNADOES WITH
LARGE HAIL AND DAMAGING WINDS A LARGE THREAT TOO.
THURSDAY...AFTER THE MORNING STORMS DIMINISH AND PUSH EAST, THE
ATMOSPHERE WILL NEED TO RECOVER. WITH GOOD LOW LEVEL FLOW AND
CONTINUED WAA, RECOVERY SHOULD BE SUFFICIENT FOR ANOTHER ROUND OF
SEVERE WEATHER THURSDAY NIGHT. THE SHEAR WILL BE OVERALL LESS
IMPRESSIVE THAN THE NIGHT BEFORE BUT STILL PRETTY GOOD. CAPE VALUES
OF +2000 J/KG AND LAPSE RATE VALUES MORE THAN 7 C/KM ARE MUCH
GREATER. DEWPOINTS WILL BE IN THE UPPER 60S BY THEN. SIG SEVERE
PARAMETERS INDICATE THE MAIN THREATS THURSDAY EVENING WILL BE VERY
LARGE HAIL IN THE NORTHERN HALF OF THE CWA, UP TO BASEBALL SIZE. THE
POTENTIAL FOR A FEW TORNADOES EXISTS AS WELL.
HEAVY RAINFALL...ALL OF THIS SEVERE WEATHER SAID...HEAVY RAINFALL IS
EXPECTED. THE ENTIRE CWA STILL HAS NOT QUITE DRIED OUT FROM THE
FLOODING EVENT THREE WEEKS AGO. THE MODELS ARE SHOWING RAINFALL
BULLSEYES OVER THE DELTA BUT HAVE ALSO SOMEWHAT TRENDED NORTH OF THE
CWA. THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE THE WHOLE
AREA. WIDESPREAD AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED WITH LOCALLY
HEAVIER AMOUNTS POSSIBLE. /10/
.LONG TERM...FRIDAY THROUGH TUESDAY...
CONVECTION ONGOING AT THE START OF THE PERIOD SHOULD BE MAKING ITS
WAY TO THE SOUTHEASTERN PART OF THE FORECAST AREA AS THE SFC FRONT
PUSHES ITS WAY INTO THE DELTA REGION. WHILE CONVECTION MAY NOT BE THE
STRONGEST OF THE NIGHT...THERE DOES REMAIN SOME SMALL POTENTIAL FOR
STRONG/SEVERE STORMS EARLY BEFORE THE FRONT COMPLETELY MOVES THROUGH
THE REGION. INSTABILITY PER THE ECMWF LOOKS SUFFICIENT AS MUCAPE WILL
BE AROUND 800J/KG AND SBCAPE WILL BE AROUND 400J/KG. WHILE LOWER
LEVEL SHEAR DOESNT LOOK IMPRESSIVE FOR TORNADOES...THERE REMAINS
DECENT DEEP LAYER SHEAR OF AROUND 40-50KTS. LAPSE RATES REMAIN SOLID
WITH MID- LEVEL LAPSE RATES AROUND 7.5C/KM AND VERTICAL TOTALS AROUND
28C...WHICH MAY RESULT IN A HAIL AND SOME WIND THREAT VERY EARLY IN
THE PERIOD FOR A FEW HOURS. THIS THREAT WILL SHIFT SOUTH AND EAST AS
THE FRONT MAKES ITS SLOW TREK THAT WAY. HOWEVER MODELS CONTINUE TO
SLOW THE FRONT/STALL IT JUST SOUTH OF MY CWA THROUGH FRIDAY. THE
ECMWF HAS IT MUCH CLOSER TO MY CWA WHILE THE GFS IS FASTER IN MOVING
IT COMPLETELY THROUGH. IT ISN'T UNTIL A SFC LOW DEVELOPS AND RIDES
NORTHEAST ALONG IT ACROSS SOUTHERN LA/MS/AL THAT IT BEGINS TO PUSH
FURTHER EAST LATER FRIDAY INTO FRIDAY EVENING. THIS WILL KEEP SOME
RAIN/STORMS CHANCES IN MY SOUTHEAST THROUGH THE EARLY PARTS OF
FRIDAY...BUT MOST OF THIS SHOULD BE POST FRONTAL BEYOND THE EARLY
MORNING HOURS. CURRENT DAY 3 SPC OUTLOOK PUTS A VERY SMALL PART OF MY
SOUTHEAST IN A SLIGHT RISK FOR THIS STORM POTENTIAL NOTED ABOVE.
GIVEN HOW ACTIVE THE AREA WILL BE IN THE SHORT TERM...WILL HOLD OFF
ON MENTIONING THIS IN THE HWO/GRAPHICS AT THIS TIME AND WILL
REEVALUATE ADDING IT IF THESE TRENDS CONTINUE.
THE FRONT FINALLY PUSHES FURTHER SOUTH INTO THE GULF SATURDAY AND
THE UPPER TROUGH WILL PUSH THROUGH. HIGH PRESSURE AT THE SFC WILL
PREVAIL THROUGH THE REMAINDER OF THE PERIOD. MODELS DIFFER IN HOW
THE UPPER LEVEL PATTERN WILL BE BETWEEN RIDGING PER THE GFS AND SOME
COMBO OF ZONAL/NORTHWEST FLOW PER THE ECMWF BUT OVERALL NO MAJOR
WEATHER SYSTEMS LOOK TO MOVE THROUGH OUR AREA FOR THE REMAINDER OF
THE PERIOD. THIS WILL LEAD TO DRY WEATHER(WHICH WILL COME AS A HAPPY
BREAK FOR MANY). TEMPERATURES WILL BE VERY PLEASANT WITH HIGHS
MOSTLY IN THE 70S AND LOWS IN THE MID TO UPPER 40S/LOWER 50S. /28/
&&
.AVIATION...
FLIGHT CONDITIONS ARE GRADUALLY DETERIORATING ACROSS THE REGION AS A
DECK OF MVFR STRATUS BUILDS IN FROM THE SOUTH AND WEST. MANY SITES
REMAIN AT VFR THIS AFTERNOON, BUT ARE EXPECTED TO FALL TO MVFR BY
LATER THIS AFTERNOON OR TONIGHT. MULTIPLE ROUNDS OF TSRA/SHRA ARE
EXPECTED TO BEGIN IMPACTING THE REGION THIS AFTERNOON AND CONTINUING
INTO THURSDAY. THROUGH THE AFTERNOON AND EVENING STORMS THE GREATEST
POTENTIAL FOR STORMS WILL BE JAN/GTR AND WEST...SPREADING EASTWARD
OVERNIGHT TO IMPACT LOCATIONS FARTHER EAST. THURSDAY...STORMS ARE
POSSIBLE AT ALL TAF SITES. SOME OF THESE STORMS COULD SEVERE WITH 50
KT WIND GUSTS, LARGE HAIL, AND TORNADOES. IFR VISBYS WILL BE POSSIBLE
AT TIMES IN +RA AND TS. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 78 59 75 / 87 88 77 31
MERIDIAN 63 77 60 76 / 68 93 83 41
VICKSBURG 67 79 56 73 / 88 87 62 20
HATTIESBURG 66 80 65 74 / 53 86 76 63
NATCHEZ 68 78 59 74 / 82 85 61 39
GREENVILLE 65 79 53 68 / 93 90 53 15
GREENWOOD 65 78 53 71 / 95 90 74 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MSZ018-019-
025>029-034>036-040>042-047.
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
MSZ043>046-048>066-072>074.
LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ074-075.
&&
10/DL/28HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT WED MAR 30 2016 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-040-041-047- 312030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA- SHARKEY-WARREN- 327 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY AFTERNOON TORNADOES THREAT...SIGNIFICANT TIMING...TONIGHT (ELEVATED THREAT THURSDAY AFTERNOON AND EVENING) FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY AFTERNOON SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, HAIL TO GOLF BALL SIZE, AND TORNADOES ARE EXPECTED ACROSS THE AREA THIS EVENING THROUGH THE EARLY MORNING HOURS THURSDAY. STRONG TORNADOES ARE POSSIBLE TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS, MAINLY FOR AREAS EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) MULTIPLE ROUNDS OF STORMS TONIGHT THROUGH THURSDAY AFTERNOON WILL RESULT IN THREE TO FIVE INCHES OF RAIN ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY RESULT IN FLASH FLOODING AND PROLONG CURRENT RIVER FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL LINGER INTO THE EARLY PART OF THURSDAY NIGHT, WITH THESE THREATS ENDING BEFORE MIDNIGHT. FOR THE REMAINDER OF THE PERIOD, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY NIGHT. MSZ025>033-036>039-042>046-312030- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER- 327 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY FLOODING THREAT...ELEVATED TIMING...LATE TONIGHT THROUGH THURSDAY TORNADOES THREAT...ELEVATED TIMING...THURSDAY AFTERNOON AND EVENING (LIMITED THREAT LATE TONIGHT) SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THURSDAY AFTERNOON AND EVENING (ELEVATED THREAT LATE TONIGHT) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE EXPECTED ACROSS THE AREA OVERNIGHT TONIGHT INTO THURSDAY MORNING. SOME TORNADOES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) MULTIPLE ROUNDS OF STORMS LATE TONIGHT THROUGH THURSDAY AFTERNOON WILL RESULT IN THREE TO FIVE INCHES OF RAIN ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY RESULT IN FLASH FLOODING AND RIVER FLOODING ACROSS THE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL LINGER INTO THURSDAY NIGHT. FOR THE REMAINDER OF THE PERIOD, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY NIGHT. LAZ024>026-MSZ035-048>050-053-054-059-060-312030- CATAHOULA-TENSAS-CONCORDIA-HUMPHREYS-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-JEFFERSON-ADAMS- 327 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA AND CENTRAL AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES THREAT...LIMITED TIMING...LATE TONIGHT AND THURSDAY AFTERNOON AND EVENING SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...LATE TONIGHT AND THURSDAY AFTERNOON AND EVENING FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY NIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE EXPECTED ACROSS THE AREA OVERNIGHT TONIGHT INTO THURSDAY MORNING. SOME TORNADOES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, GOLF BALL SIZE HAIL, AND TORNADOES ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) MULTIPLE ROUNDS OF STORMS LATE TONIGHT THROUGH THURSDAY AFTERNOON WILL RESULT IN THREE TO FIVE INCHES OF RAIN ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY RESULT IN FLASH FLOODING AND RIVER FLOODING ACROSS THE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL LINGER INTO THURSDAY NIGHT. FOR THE REMAINDER OF THE PERIOD, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY NIGHT. MSZ051-052-055>058-061>066-072>074-312030- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 327 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PORTIONS OF CENTRAL MISSISSIPPI AND THE PINE BELT. .DAY ONE...TONIGHT AND THURSDAY FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY NIGHT TORNADOES THREAT...LIMITED TIMING...THURSDAY AFTERNOON AND EVENING SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THURSDAY AFTERNOON AND EVENING (LIMITED THREAT EARLY THURSDAY MORNING) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ACROSS THE AREA EARLY THURSDAY MORNING MAINLY NORTHWEST OF I-59. A FEW TORNADOES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, GOLF BALL SIZE HAIL, AND TORNADOES ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) MULTIPLE ROUNDS OF STORMS EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT WILL RESULT IN TWO TO FIVE INCHES OF RAIN ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY RESULT IN FLASH FLOODING AND RIVER FLOODING ACROSS THE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL LINGER INTO THURSDAY NIGHT. FOR THE REMAINDER OF THE PERIOD, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY NIGHT. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT WED MAR 30 2016
LAZ024-302115-
CATAHOULA LA-
340 PM CDT WED MAR 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CATAHOULA PARISH UNTIL
415 PM CDT...
AT 340 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WALTERS...OR 10 MILES NORTH OF LARTO...MOVING NORTHEAST AT 35
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
JONESVILLE AROUND 355 PM CDT.
WALLACE RIDGE AROUND 405 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARRISONBURG.
LAT...LON 3192 9190 3182 9163 3174 9168 3174 9170
3171 9170 3162 9176 3165 9178 3162 9181
3157 9183 3155 9180 3150 9184 3149 9186
3146 9186 3140 9190 3147 9201 3165 9201
TIME...MOT...LOC 2040Z 217DEG 30KT 3152 9194
DBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT WED MAR 30 2016
MSZ060-061-302345-
ADAMS MS-FRANKLIN MS-
607 PM CDT WED MAR 30 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN AND EAST
CENTRAL ADAMS COUNTIES UNTIL 645 PM CDT...
AT 607 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GARDEN CITY...OR 18 MILES SOUTHEAST OF NATCHEZ...MOVING
NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GARDEN CITY AROUND 610 PM CDT.
KIRBY AND HAMBURG AROUND 635 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE AND ROXIE.
LAT...LON 3135 9115 3135 9121 3137 9122 3136 9126
3137 9126 3136 9128 3136 9130 3161 9116
3154 9080 3133 9103 3133 9106 3134 9107
3133 9107 3132 9112
TIME...MOT...LOC 2307Z 217DEG 30KT 3136 9118
DBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT WED MAR 30 2016
ARZ074-310000-
ASHLEY AR-
621 PM CDT WED MAR 30 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 700
PM CDT...
AT 621 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CROSSETT...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NORTH CROSSETT AROUND 625 PM CDT.
HAMBURG AND OLD MILO AROUND 635 PM CDT.
FOUNTAIN HILL AROUND 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3328 9203 3329 9200 3330 9200 3330 9198
3331 9198 3335 9199 3335 9197 3338 9196
3339 9198 3340 9198 3339 9166 3301 9192
3301 9195 3308 9212
TIME...MOT...LOC 2321Z 205DEG 47KT 3312 9199
BYBThe national radar mosaic for the moment the first event began.
31 thunderstorm wind, 29 flash flood, 24 hail, 2 tornado. Local standard time, as filed.
Quarter sized hail occurred at Smiths Grocery east of Kirby.
Penny to quarter size hail occurred at the Pleasant Hill Grocery in Union Church.
Street flooding occurred in downtown Greenville.
Many streets in town were flooded.
Multiple roads were flooded across the county.
Two homes had water in them and several roads were flooded.
Roads were flooded and water entered 15 homes in Moorhead. People were evacuated.
Roads were flooded in Sunflower.
Numerous roads were flooded and water entered homes in Itta Bena and other parts of Leflore County.
Numerous streets around the city flooded including the intersection of Highway 82 and Strong Avenue. One house was flooded on Williamson Street. Six to eight inches of water was across US Highway 82 near the Yazoo River Bridge.
Roads remained flooded around Moorhead, Sunflower, and Inverness.
A tree was blown down across the southbound lane of I-59 near mile marker 63.
Highway 17 south of Carrollton had water across the road. Water also was up to the doors of several homes in the Browning Subdivision west of Carrollton which resulted in the evacuation of some residents. Another evacuation occurred along county road 148.
A few roads were flooded in districts two and five in Webster County.
Roads were flooded in Greenwood which included US Highway 82.
This tornado touched down near Talowah Rd where it uprooted a couple of trees and caused some minor roof damage to a home. The tornado continued east northeast uprooting a few trees and causing roof damage to an elementary school. The tornado continued east northeast across Mitchell Ave where a tree fell on a house. The tornado ended near Stonefield Drive snapping a few more trees and causing roof damage to a home. The maximum estimated winds were 95 mph.
Numerous roads were flooded across Winona which included portions of Highway 51 South. Water also entered several homes.
Montague Blvd was closed due to flooding on the Southern Mississippi University campus.
Eight streets were closed due to flooding in the city of Hattiesburg.
Water entered a home along Navajo Circle.
Flooding occurred on US Highway 49 at West Pine Street.
A woman drove off County Road 183 into flood waters and had to be rescued.
Floodwater eroded the roadway of County Road 177.
County Road 189 was washed out by flood waters. County Road 369 was also flooded.
Roads remained flooded in Winona and Montgomery county.
A tree was blown down on Highway 184 which blocked traffic.
A Tree was blown down on Highway 27.
A tree was blown down on utility equipment along MS Highway 14.
Hail occurred from pea to golf ball size on Interstate 20.
A power outage had occurred northeast of Conehatta.
A tree blown down on Link Road southwest of town.
Several trees were blown down in this area.
A wall of a barn and a fence was blown down.
Nickel to quarter sized hail fell in Union.
Trees and Limbs were blown down on Old Highway 49 and Banks Lane.
Golf ball sized hail occurred on Union Madden Road.
Several large trees were blown down in the Deerfield Subdivision.
Trees were blown down on Myrleville Road.
A tree was blown down on a house near Highway 491 and County Road 4300.
Golf ball sized hail occurred off of Highway 491 near House.
A large tree was blown down across Highway 19.
Several trees and powerlines were blown down near Highway 51 and Yandell Road area.
Quarter size hail occurred at Germantown High School.
Several trees were blown down in the Deerfield Community.
A tree was blown down at the Natchez Trace Parkway and Mississippi Highway 43.
Golf ball sized hail occurred in the Blythe Creek area.
A tree was blown down on a house along Cayuga Road.
Several trees were blown down along Highway 27.
A tree was blown down which had blocked Mississippi Highway 27 at Old Port Gibson Road.
Dime to quarter sized hail fell in Columbus.
The tornado began southeast of Columbus on Frisco Road. Here, there were a few trees snapped and limb debris. The tornado continued northeast crossing Hughes Road and Hildreth Road, snapping and downing trees along the path. As it crossed Hughes Road, it peeled back the roof of a shed. The tornado began to get wider as it moved across Hildreth Road. The tornado continued through a wooded area north of Hildreth Road until crossing Bryant Road. Here a fence was blown down and higher damage occurred at the dead end. Many trees were blown down along the end of the road and shingle damaged occurred to a few homes. Large trees were downed off to the north of the road in the wooded area. It began to show signs of becoming a multiple vortex tornado, as there seemed to be two distinct corridors of damage. The tornado continued northeast before crossing Highway 69 where many trees were snapped, bringing down a powerline and snapping a powerpole. The tornado continued northeast before crossing New Hope Road and Petersburg Road. Along in this area the tornado was very wide, over a quarter mile, and caused numerous trees to be downed. A few trees were on homes, especially along Petersburg Road, where numerous homes had shingle damage, a tree fell on a home and minor damage occurred to a shed. The tornado continued northeast before crossing Pritchard Lane, continuing to show signs of a multi-vortex tornado. Numerous trees were downed along the road and minor roof damage occurred to a shed. The tornado then crossed Lake Lowndes Road where many trees were snapped and a few powerlines were blown down. It was in this area and crossing into the Lakeover subdivision on Lakeover Drive where the highest damage occurred with high end EF1 damage with winds reaching around 110 mph. Numerous trees were blown down, with some falling into homes, and numerous had shingle damage. The tornado continued northeast, crossing Lake Lowndes Road and Ernest Drive. Many large trees were blown down and roof was peeled back on a shed on Ernest Drive. The tornado crossed Old Yorkville Road, continuing to take down numerous trees along the path and taking down a powerpole. The tornado then crossed into an open field before moving into a wooded area. The tornado continued before crossing State Line Road at the Mississippi-Alabama border, where a powerpole was snapped and numerous trees were uprooted. The tornado began to turn more to the north-northeast after crossing the state line into Alabama and crossed Robin Road, where multiple trees were downed, blocking the railroad tracks. It continued north-northeast and crossed Eagle Road, where numerous trees were uprooted and snapped. The tornado continued across County Road 30 and Pine Wood Circle, snapping and uprooting many trees. The tornado dissipated just after crossing Highway 82. It was rated an EF-1 with estimated maximum winds of 110 mph. The damage path length was 5.8 miles (7.9 miles total). The maximum path width was 600 yards.
Trees were blown down in the city of Clinton.
Trees were blown down on US Highway 49 south of Florence.
Trees were blown down. Shingles were blown off of multiple homes.
Flooding occurred at the intersection of Woodrow Wilson Drive and State Street.
A swath of wind came through the eastern portion of Simpson County. Multiple trees and power lines were blown down in the Braxton area. Multiple trees were blown down near Martinville. Multiple roads were closed around that are due to debris. Some structure damage occurred from trees. The strongest winds occurred near Mendenhall. This is where numerous trees were snapped and uprooted near the intersection of Highway 13 and 43. A large tree fell on a house and damaged the roof. The estimated winds in this location was 80mph.
There intersection of Woodrow Wilson Drive and State Street was flooded.
Several trees and power lines were blown down across the southern third of the county. Four trees were blown down on homes.
Multiple trees and power lines were blown down in the area.
Two streets were flooded in the city of Union.
Quarter sized hail occurred along MS Highway 18 south of Brandon.
Flooding occurred on Ellis Avenue in Jackson.
Numerous trees and power lines were blown down around Simpson county. Multiple roads were closed due to debris. There was some structure damage from the trees.
One street was flooded in the town of Decatur.
Dime to golf ball sized hail occurred.
Numerous trees were snapped and uprooted near the intersection of Highway 13 and 45. A large tree had blown down on a home and damaged a roof. Estimated winds was 80 mph.
One street was flooded in the town of Decatur.
Swath of wind continued into Smith County from Simpson County. Numerous trees were blown down across the county. This included along MS Highway 37 and MS Highway 35 North. The skirting was blown off a mobile home. Trees were reported blown down near Sylvarena.
Trees were blown down near White Oak.
Numerous trees were blown down across the county, which included along Mississippi Highway 37 and Mississippi Highway 35 North. The skirting was blown off a mobile home. small hail was also reported.
Several trees were blown down around the Shongelo Community.
Trees were blown down in Sylvarena.
Two streets were flooded in Union.
A road flooded near the Interstate 20 and and Interstate 59 split.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2016Every state in 2016This day in weather historyThe tornado archive for Mississippi, 2016Warnings in Mississippi, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623731, 623732, 623737, 623739, 623740, 623803, 623804, 623805, 623806, 623807, 623809, 624302, 623813, 623814, 623815, 623816, 623817, 623818, 623819, 623820, 623821, 623822, 623833, 623834, 626664, 623837, 623838, 623840, 623846, 623847, 623848, 623849, 623850, 623851, 623853, 623854, 623855, 626667, 623857, 623859, and more.